Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 285, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 11, 2014, 1:19 PM CDT for Marion County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2014, 1:19 PM CDT (18:19 UTC)
- Expired
- Jul 11, 2014, 2:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337
WUUS54 KJAN 111819
SVRJAN
MSC091-111900-
/O.NEW.KJAN.SV.W.0285.140711T1819Z-140711T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
119 PM CDT FRI JUL 11 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 200 PM CDT
* AT 119 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KOKOMO...AND
MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PICKWICK AROUND 130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3107 8985 3107 8992 3112 8995 3113 9001
3138 9002 3140 8997 3139 8982 3143 8982
3143 8970 3101 8970 3100 8971 3100 8983
TIME...MOT...LOC 1819Z 009DEG 10KT 3118 8994
HAIL...1.00IN
WIND...60MPH
$$
GRG2 follow-up statements
486
WWUS54 KJAN 111833
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT FRI JUL 11 2014
MSC091-111900-
/O.CON.KJAN.SV.W.0285.000000T0000Z-140711T1900Z/
MARION MS-
133 PM CDT FRI JUL 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY
UNTIL 200 PM CDT...
AT 133 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLUMBIA...AND
MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PICKWICK AROUND 200 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3100 8983 3107 8985 3107 8992 3112 8995
3113 9001 3138 9002 3140 8997 3139 8982
3143 8982 3143 8970 3101 8970 3100 8971
TIME...MOT...LOC 1833Z 009DEG 10KT 3123 8981
HAIL...0.75IN
WIND...60MPH
$$
GRG232
WWUS54 KJAN 111853
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
153 PM CDT FRI JUL 11 2014
MSC091-111903-
/O.EXP.KJAN.SV.W.0285.000000T0000Z-140711T1900Z/
MARION MS-
153 PM CDT FRI JUL 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY WILL EXPIRE AT
200 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
LAT...LON 3100 8983 3107 8985 3107 8992 3112 8995
3113 9001 3138 9002 3140 8997 3139 8982
3143 8982 3143 8970 3101 8970 3100 8971
TIME...MOT...LOC 1853Z 009DEG 10KT 3118 8982
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:15 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 11, 10:15 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT FRI JUL 11 2014 .UPDATE... MORNING SURFACE ANALYSIS INDICATES FRONTAL BOUNDARY STALLED IN THE AREA WITH DRIER AIR MOVING INTO NRN MS PER WATER VAPOR IMAGERY. PWATS HAVE DECREASED NEAR 1.0 INCHES IN 12Z BMX SOUNDING WHILE 12Z KJAN AND OTHER REGIONAL SOUNDINGS ALONG/W ARE CLOSER TO 1.6-2.0 INCHES. RUC/GFS/EURO INDICATES SOME OF THIS DRIER AIR WILL FILTER INTO THE E/NE LATER TODAY. ANOTHER S/WV DISTURBANCE WILL MOVE INTO THE WRN AREAS TODAY AS THE H5 UPPER RIDGE OVER THE CENTRAL PLAINS MOVES TO THE SE TODAY. FLOW ALOFT HAS BECOME MORE FROM THE NW/N AND WILL CONTINUE TO BECOME MORE FROM THE N THROUGH THE AFTERNOON. AS SOME OF THE DRIER AIR FILTERS IN THE E/NE AND THE S/WV MOVES IN...EXPECT THE BEST POPS TO REMAIN ALONG/W OF THE I-55 CORRIDOR WITH DECREASING POPS IN THE E/NE. ADJUSTED POPS TO REFLECT HIGHEST IN THE W MAINLY AFTER 17Z. LOCAL WET MICROBURST CHECKLIST REVEALS A RISK DUE TO GOOD VERTICAL TOTALS APPROACHING 27-28 DEG C AND SBCAPES AROUND 3000 J/KG. EXPECTING THE ACTIVITY TO REMAIN ISOLATED TO POSSIBLY SCATTERED IN THE W BUT NOT WIDESPREAD ENOUGH TO MENTION IN THE HWO. A STRONG TO SEVERE STORM CAN NOT BE RULED OUT BUT WOULD REMAIN ISOLATED AT MOST. LOCALLY HEAVY RAIN IS ALSO POSSIBLE DUE TO DEEP MOISTURE AND SLOW STORM MOVEMENT. HIGHS TODAY LOOK ON TRACK IN THE LOWER 90S DUE TO STORMS/CLOUDS IN THE REGION. A HOT AND HUMID AFTERNOON IS IN STORE WITH HEAT INDICES IN THE UPPER 90S TO NEAR 100 DEGREES IN W/SW. ADJUSTED HOURLY TEMPS/DEWPOINTS/SKY GRIDS TO CURRENT TRENDS. REST OF THE FORECAST IS ON TRACK. /DC/ && .AVIATION...CONVECTION ALREADY DEVELOPING THIS MORNING OVER NW MS WILL CONTINUE TO DROP S AND INCREASE IN COVERAGE THROUGH THE AFTERNOON AS ADVERTISED BY THE HRRR MODEL. WILL CONTINUE VICINITY TS IN W MS TAF SITES WHILE EASTERN AREAS WILL SEE SOMEWHAT LESS COVERAGE. CONVECTION WILL WIND DOWN DURING THE EARLY EVENING WITH MVFR VISIBILITIES IN MIST DEVELOPING AFTER 06Z IN THOSE AREAS THAT GET RAINFALL TODAY. VFR CONDITIONS WILL RETURN BY 14Z DUE TO INCREASED MIXING. /26/ && .PREV DISCUSSION... /ISSUED 355 AM CDT FRI JUL 11 2014/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A DISTURBANCE THAT MOVED INTO MY NORTHWEST ZONES YESTERDAY EVENING AND HAS BEEN RESPONSIBLE FOR SHOWERS AND A FEW STORMS LINGERING OVER THE CWA OVERNIGHT...CONTINUES ITS TREK TO THE SOUTHEAST OVER THE AREA THIS MORNING. MEANWHILE LOOKING UPSTREAM...IT APPEARS THAT ANOTHER DISTURBANCE IS POISED TO MOVE INTO AND THROUGH THE FORECAST AREA FROM NORTHWEST TO SOUTHEAST YET AGAIN THROUGH THE COURSE OF TODAY. THIS...A VERY MOIST AIRMASS AS WE REMAIN SOUTH OF A FRONT MEANDERING ABOUT OVER NORTH MISSISSIPPI (I.E. PRECIPITABLE H2O VALUES AROUND 2 INCHES)...AND DAYTIME HEATING...WILL AGAIN LEAD TO SHOWERS AND STORMS DEVELOPING PREDOMINATELY DURING THE AFTERNOON HOURS TODAY. BECAUSE OF THIS MOISTURE RICH AIRMASS...LOCALLY HEAVY RAIN AGAIN LOOKS TO BE THE BIGGEST CONCERN WITH CONVECTION TODAY...ALTHOUGH SOME GUSTS AROUND 30 MPH CAN'T BE RULED OUT WITH THE MOST INTENSE CONVECTION. BEST RAIN CHANCES TODAY AGAIN APPEAR TO BE OVER AREAS GENERALLY ALONG AND WEST OF THE HIGHWAY 49 CORRIDOR. WITH SOME SLIGHTLY DRIER AIR FILTERING IN...PLUS THE OVERALL MID/UPPER FLOW ACROSS THE AREA...RAIN CHANCES LOOK TO BE LESS OVER EAST CENTRAL AND NORTHEAST MISSISSIPPI. CONVECTION WILL BEGIN TO WANE AFTER SUNSET THIS EVENING. FOR SATURDAY AND SATURDAY NIGHT...A DEEPER PUSH OF SLIGHTLY DRY AIR INTO THE REGION IS CURRENTLY FORECAST. IN ADDITION TO THIS...AN INCREASE IN MID/UPPER LEVEL RIDGING WILL ALLOW FOR LESS RAIN CHANCES OVER THE CWA AS THEY BECOME CONFINED TO MAINLY LOCALES SOUTH OF THE INTERSTATE 20 CORRIDOR. ONCE AGAIN...CONVECTION WILL BE CONFINED TO MAINLY THE AFTERNOON HOURS...WITH A GRADUAL DISSIPATION IN ACTIVITY EXPECTED AFTER SUNSET. AS FAR AS TEMPERATURES ARE CONCERNED...I STAYED PRETTY CLOSE TO GUIDANCE IN TERMS OF LOW TEMPERATURES. HOWEVER...BECAUSE OF MOIST GROUND CONDITIONS AND CLOUDS...ESPECIALLY FOR THIS AFTERNOON...I DID ADJUST HIGHS TEMPERATURES DOWN A BIT. /19/ LONG TERM...SUNDAY THROUGH FRIDAY...BROAD RIDGING WILL BE IN PLACE OVER THE REGION AT THE START OF THE LONG TERM. THIS WILL BRING SLIGHTLY ABOVE NORMAL TEMPERATURES TO THE REGION. GUIDANCE WAS A LITTLE ROBUST IN HIGHS FOR SUNDAY AND FELT THAT GIVEN ENOUGH GROUND MOISTURE PRESENT STILL FROM RECENT RAINFALL AND POTENTIAL FOR ADDITIONAL CONVECTION...GOING SLIGHTLY CLOSER TO THE NAM/ECMWF WOULD BE A BETTER FIT. WITH HIGHS IN THE 90S...AND PLENTY OF MOISTURE IN PLACE(PW VALUES AROUND 1.7-1.9 INCHES)...THERE SHOULD BE SOME AFTERNOON AND EARLY EVENING CONVECTION. ANOTHER CONCERN FOR SUNDAY WILL BE FROM HEAT STRESS. MUGGY CONDITIONS WILL OCCUR AND THIS COULD BRING SOME HEAT INDICES...ESPECIALLY IN THE WESTERN PORTIONS OF THE CWA...TO AROUND 101-103 DEGREES. VALUES SHOULD STILL REMAIN BELOW CRITERIA FOR ANY ADVISORIES BUT THIS WILL NEED TO BE MONITORED FOR AT LEAST MAYBE SOME MENTION OF LIMITED POTENTIAL IN THE HWO. THE MAIN STORY OF THE EXTENDED FORECAST IS IN THE PATTERN CHANGE THAT WILL BE UNDERWAY AT THE START TO MIDDLE OF THE WORK WEEK. A LARGE UPPER TROUGH WILL TAKE SHAPE AND SET UP OVER THE GREAT LAKES REGION. THIS WILL SEND AN UNSEASONABLY STRONG COLD FRONT OUR WAY FOR TUESDAY INTO WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT ON TUESDAY BUT AT THIS TIME PARAMETERS DONT LOOK VERY IMPRESSIVE FOR SEVERE STORMS. AS THE FRONT MOVES THROUGH...CHANCES FOR RAIN WILL CONTINUE ESPECIALLY IN THE SOUTH WHERE DRIER AIR WILL BE SLOWER TO MOVE IN. TEMPERATURES THROUGH MID WEEK WILL BE FAIRLY PLEASANT IN THE 80S FOR MOST ALL LOCATIONS AND EVEN LOWER 80S IN THE NORTH. OVERNIGHT LOWS WILL BE IN THE 60S. AS THE UPPER TROUGH REMAINS EXTENDED ACROSS THE SOUTH...SEVERAL WEAK DISTURBANCES IN THE FLOW WILL MOVE ACROSS OUR AREA THROUGH THE END OF THE WEEK. THESE WILL COMBINE WITH MOISTURE CHARACTERIZED BY ~1.7 INCH FORECAST PW VALUES...AND KEEP AT LEAST SOME CHANCE FOR RAIN IN THE FORECAST. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE END OF THE WEEK. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 93 70 94 70 / 29 11 5 9 MERIDIAN 92 69 94 69 / 13 9 7 7 VICKSBURG 93 68 93 69 / 37 12 7 10 HATTIESBURG 93 70 95 72 / 24 10 18 13 NATCHEZ 91 70 93 71 / 36 15 22 14 GREENVILLE 92 71 94 71 / 36 10 3 8 GREENWOOD 92 69 93 69 / 26 10 3 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DC/26/19/28
Hazardous weather outlook, Jul 11, 4:02 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 402 AM CDT FRI JUL 11 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 120915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 402 AM CDT FRI JUL 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:01 PM CDT | Special Weather Statement | JAN | Scott | 44 min |
| Jul 10, 7:07 PM CDT | Special Weather Statement | JAN | Sharkey | 28 min |
| Jul 10, 7:16 PM CDT | Special Weather Statement | JAN | Sunflower | 44 min |
| Jul 10, 8:21 PM CDT | Special Weather Statement | JAN | Madison, Yazoo | 59 min |
| Jul 11, 3:08 PM CDT | Special Weather Statement | JAN | Hinds | 32 min |
| Jul 11, 3:27 PM CDT | Flash Flood Warning | JAN | Hinds | 93 min |
| Jul 11, 3:50 PM CDT | Special Weather Statement | JAN | Hinds | 20 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.